MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48005030X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient was brought to the facility with history of pvd (peripheral vascular disease) for percutaneous transluminal angioplasty (pta) and atherectomy of the right superficial femoral artery (sfa) d/t.The target site vessel characteristics included severe calcification, no tortuosity, and 99% stenosis.During the procedure, atherectomy of the sfa was successfully preformed, followed by attempted balloon angioplasty with a 5mm x 30mm saber pta balloon catheter.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio was 50% contrast/50% saline.When inflating the balloon to 6 atmospheres (atm), it was noticed the balloon had ruptured and immediately deflated.Upon attempting to remove the saber pta balloon catheter, it was noted that the balloon had broken, and the distal portion of the balloon was retained in the vessel.Multiple attempts were made to snare and retrieve the separated balloon segment but were unsuccessful.The decision to abort the procedure was made and non-emergently transfer the patient to the hospital for right femoral-popliteal graft surgery with foreign body removal.During this time the patient remained asymptomatic, and pulses remained present by doppler ultrasound.The patient underwent successful right femoral-popliteal bypass graft surgery and was returned to the recovery area in a stable, pain-free condition.After recovery, the patient was successfully transferred to the hospital with plans to discharge at a later date.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, when inflating the balloon of a 5mm x 30mm saber pta balloon catheter to 6 atmospheres (atm), it was noticed the balloon had ruptured and immediately deflated.Upon attempting to remove the saber pta balloon catheter, it was noted that the balloon had broken, and the distal portion of the balloon was retained in the vessel.Multiple attempts were made to snare and retrieve the separated balloon segment but were unsuccessful.The decision to abort the procedure was made and non-emergently transfer the patient to the hospital for right femoral-popliteal graft surgery with foreign body removal.During this time the patient remained asymptomatic, and pulses remained present by doppler ultrasound.The patient underwent successful right femoral-popliteal bypass graft surgery and was returned to the recovery area in a stable, pain-free condition.After recovery, the patient was successfully transferred to the hospital with plans to discharge at a later date.The patient was initially brought to the facility with history of pvd (peripheral vascular disease) for percutaneous transluminal angioplasty (pta) and atherectomy of the right superficial femoral artery (sfa) d/t.The target site vessel characteristics included severe calcification, no tortuosity, and 99% stenosis.During the procedure, atherectomy of the sfa was successfully preformed, followed by attempted balloon angioplasty with the saber pta balloon catheter.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio was 50% contrast/50% saline.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82315958 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint "balloon burst at/below rbp and balloon separated" could not be confirmed.Without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.The reported severe calcification of the sfa may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to its rupture.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ it is possible that the shear of the calcification and the burst may have then led to the detachment of the balloon.Based on the device history record review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, when inflating the balloon of a 5mm x 30mm saber pta balloon catheter to 6 atmospheres (atm), it was noticed the balloon had ruptured and immediately deflated.Upon attempting to remove the saber pta balloon catheter, it was noted that the balloon had broken, and the distal portion of the balloon was retained in the vessel.Multiple attempts were made to snare and retrieve the separated balloon segment but were unsuccessful.The decision to abort the procedure was made and non-emergently transfer the patient to the hospital for right femoral-popliteal graft surgery with foreign body removal.During this time the patient remained asymptomatic, and pulses remained present by doppler ultrasound.The patient underwent successful right femoral-popliteal bypass graft surgery and was returned to the recovery area in a stable, pain-free condition.After recovery, the patient was successfully transferred to the hospital with plans to discharge at a later date.The patient was initially brought to the facility with history of pvd (peripheral vascular disease) for percutaneous transluminal angioplasty (pta) and atherectomy of the right superficial femoral artery (sfa) d/t.The target site vessel characteristics included severe calcification, no tortuosity, and 99% stenosis.During the procedure, atherectomy of the sfa was successfully preformed, followed by attempted balloon angioplasty with the saber pta balloon catheter.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio was 50% contrast/50% saline.The device will not be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21732397
Report Number3007635982-2025-00068
Device Sequence Number21030152
Product Code LIT
UDI-Device Identifier20705032069578
UDI-Public(01)20705032069578(17)270731(10)82315958
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number48005030X
Device Lot Number82315958
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American